MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Codes Airway Obstruction (1699); Respiratory Insufficiency (4462)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter first name: (b)(6); reported here as the first name exceeded character limit for the designated field.Block h6: imdrf patient code e0702 captures the reportable event of airway obstruction imdrf patient code e0743 captures the reportable event of respiratory distress imdrf device code a1502 captures the reportable event of stent positioning issue imdrf device code a150207 captures the reportable event of stent difficult to remove imdrf impact code f08 captures the reportable event of hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was to be used in the duodenum during an implantation procedure performed on (b)(6) 2024.During procedure, the stent was attempted to be deployed, but it fully deployed in an incorrect location.The stent was then attempted to be removed, but difficulty was also encountered which caused obstruction of the respiratory tract.The procedure was not completed because the patient experienced respiratory distress, and the patient was then treated with additional oxygen supplements.In the physician's assessment the stent caused the obstruction of the airway.The patient was admitted to the hospital beyond the standard of care for respiratory tract monitoring and the patient is expected to fully recover.Note: it was reported that the stent caused obstruction of the respiratory tract.The ifu states, " the wallflex duodenal stent system with anchor lock delivery system instructions for use, the device is indicated for the palliative treatment of gastroduodenal obstructions produced by malignant neoplasms." the wallflex duodenal stent is not indicated to be used in the respiratory tract.
 
Additional Manufacturer Narrative
Blocks h6 (impact codes) and h11 have been corrected.Block e1: initial reporter first name: (b)(6); reported here as the first name exceeded character limit for the designated field.Block h6: imdrf patient code e0702 captures the reportable event of airway obstruction.Imdrf patient code e0743 captures the reportable event of respiratory distress.Imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f08 captures the reportable event of hospitalization.Imdrf impact code f23 captures the reportable event of additional intervention performed to address the patient complications.Block h11: a wallflex enteral stent and delivery system were returned for analysis.Visual examination of the returned device found the stent fully deployed and expanded.The outer sheath was also kinked, and the stainless-steel shaft was bent.A media inspection was performed on a photo provided by the complainant, and no problems were noted.No other problems were noted to the stent and delivery system.Product analysis did not confirm the reported events of stent positioning issue and stent difficult to remove as these events occurred during the procedure, and it is not possible to replicate in the laboratory of analysis.The additional observed damage of outer sheath kinked and stainless-steel shaft bent was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and/or the technique used by the physician, limited the performance of the device and contributed to the observed damages.Taking all available information into consideration, the investigation concluded that the most probable cause is cause not established.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the stent caused obstruction of the respiratory tract.The ifu states, " the wallflex duodenal stent system with anchor lock delivery system instructions for use, the device is indicated for the palliative treatment of gastroduodenal obstructions produced by malignant neoplasms." the wallflex duodenal stent is not indicated to be used in the respiratory tract.Additionally, stent positioning issue is a known potential complication associated with the use of the device in the manufacturer's labeling.
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20400620
Report Number3005099803-2024-05045
Device Sequence Number12367852
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model NumberM00565030
Device Catalogue NumberM00565030
Device Lot Number0033899151
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexUnknown